What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Nov 18, 4:18 PM AST, 2 hours 23 minutes earlier.
Area forecast discussion, Nov 18, 4:18 PM AST, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
418 PM AST Sat Nov 18 2017
.SYNOPSIS...
A weak frontal boundary is causing showers and thunderstorms
across Puerto Rico and the U.S. Virgin Islands. The heaviest rain
is currently over the St. Thomas and the U.S Virgin Islands, but
doppler Radar and satellite imagery is showing deep convection
beginning to form over the central interior and northeast Puerto
Rico. Mostly cloudy conditions helped keep wide spread convection
from firing early today due to surface heating being limited
during the morning and afternoon. Otherwise, deep tropical
moisture will continue to be drawn over the forecast area through
Sunday thus causing showers and thunderstorms.
&&
.SHORT TERM...
A front that has bought unsettled weather to Puerto Rico and the
U.S. Virgin Islands remains to the west of the island. This front
is pulling moist tropical air across the region and causing
showers and thunderstorms. Over the next several hours the
strongest showers and thunderstorms will be over the interior,
northeast, Vieques, St. Thomas and st. Croix, but other areas
could see showers develop.The combination of a weak frontal
boundary, an induced surface trough, a southerly wind flow and
good ventilation aloft will help in the development of showers and
thunderstorms through Sunday. The only limiting factor at this
time is cloud cover not allowing enough heating at the surface to
trigger showers and thunderstorms Sunday.
.LONG TERM...(Previous Discussion)
As a mid to upper level ridge strengthens across the forecast area
early the next work week, available moisture will quickly erode
with precipitable water values remaining near the normal range
through the forecast period. Under the ridge aloft and easterly
winds bringing those patches of low level moisture at times, expect
mainly fair and stable weather condition much of the next work
week with trade wind showers across USVI and E PR as well as some
locally induced afternoon showers across west areas of Puerto Rico
each day. Seasonable temperatures are also expected as easterly
winds will return to the area.
&&
.AVIATION...
SHRA/TSRA will continue across the Flying area through the overnight
hours. VCSH/VCTS across the local terminals with TEMPO MVFR conds at
TJSJ/TIST/TJPS/TISX/TJBQ til 18/22z. BKN/OVC are likely and will be
mainly above FL050 but in/near SHRA/TSRA could be near FL030.
In addition with this activity expect VIS around 4SM. SFC winds from
the SW btwn 6-12 kt but gusty and VRB near TSRA, then light to calm
and VRB aft 18/23z.
&&
.MARINE...
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 78 86 77 86 / 50 50 30 30
STT 78 86 78 85 / 40 40 40 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Flash Flood Watch through Sunday afternoon for Northwest-Western
Interior.
VI...None.
AM...None.
&&
SHORT TERM...99
LONG TERM....99Hazardous weather outlook, Nov 18, 5:52 AM AST, 12 hours 49 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo
Servicio Nacional de Meteorologia San Juan PR
521 AM AST sabado 18 de noviembre de 2017
AMZ710>745-PRZ001>013-191000-
San Juan y Vecindad-Noreste-Sureste-
Este Interior-Norte Central-Interior Central-Ponce y Vecindad-
Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques-
Aguas cercanas y lejanas a la costa del Atlantico y Caribe-
521 AM AST sabado 18 de noviembre de 2017
Esta perspectiva sobre las condiciones peligrosas del tiempo es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.
.Dia Uno...Hoy y Esta Noche
.Tronadas...Existe la probabilidad de tronadas con fuertes lluvias y
breves rafagas de vientos hoy a traves de porciones de Puerto Rico,
particularmente a traves del oeste de Puerto Rico en la manana, y
luego al este de Puerto Rico en la tarde.
.Inundaciones...Fuertes lluvias podrian resultar en inundaciones
urbanas y de riachuelos.
.Corrientes Marinas...Existe un riesgo moderado de corrientes
marinas para las playas del norte de Puerto Rico y la isla de
Culebra.
.Dias Dos a Siete...Domingo a Viernes
Humedad mas alta de lo normal se anticipa durante el fin de semana a
medida que una zona frontal continue al oeste. Esto resultara en
aguaceros y tronadas aisladas hasta por lo menos el domingo a traves
de las islas locales. El tiempo mejorara el lunes.
.Comunicado sobre informacion reportada por observadores...
No se anticipa activacion amplia de observadores, sin embargo, se
les exhorta a los observadores individuales a reportar inundaciones
y corrientes marinas al Servicio Nacional de Meteorologia en San
Juan.
AMZ715-725-VIZ001-002-191000-
-San Tomas, San John e Islas Adyacentes-
Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes
del Caribe-
521 AM AST sabado 18 de noviembre de 2017
Esta perspectiva sobre las condiciones del tiempo peligrosas es para
Puerto Rico y las aguas costeras adyacentes del Atlantico.
.Dia Uno...Hoy y Esta Noche
.Tronadas...Existe la probabilidad de tronadas con lluvias fuertes
y breves vientos en rafagas a traves de las islas locales.
.Inundaciones...Fuertes lluvias podrian resultar en acumulacion de
agua en las carreteras y en areas de pobre drenaje.
.Corrientes Marinas...Existe un riesgo moderado de corrientes
marinas para las playas del norte y noroeste de San Thomas.
.Dias Dos a Siete...Domingo a Viernes
Humedad mas alta de lo normal se anticipa durante el fin de semana a
medida que una zona frontal continue al oeste. Esto resultara en
aguaceros y tronadas aisladas hasta por lo menos el domingo a traves
de las islas locales. El tiempo mejorara el lunes.
.Comunicado sobre informacion reportada por observadores...
No se anticipa activacion amplia de observadores, sin embargo, se
les exhorta a los observadores individuales a reportar inundaciones
al Servicio Nacional de Meteorologia en San Juan.
In the hours before
Special weather statement, Nov 18, 4:55 PM AST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service San Juan PR
455 PM AST SAT NOV 18 2017
PRZ001-002-004-182130-
San Juan and Vicinity-Northeast-Eastern Interior-
455 PM AST SAT NOV 18 2017
...A STRONG THUNDERSTORM WILL AFFECT RIO GRANDE...NAGUABO...AGUAS
BUENAS...CAROLINA...LOIZA...CAGUAS...JUNCOS...SAN LORENZO...
HUMACAO...TRUJILLO ALTO...SAN JUAN...GURABO...LAS PIEDRAS...CANOVANAS
AND GUAYNABO MUNICIPALITIES...
At 454 PM AST, a strong thunderstorm was located over Trujillo Alto,
moving east at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
San Juan, Gurabo, Canovanas, Trujillo Alto, Carolina, Juncos, Loiza,
Rio Grande, Caguas, Las Piedras, Vieques, Humacao, San Isidro, La
Fermina, Campo Rico, Celada, Santa Barbara, Bairoa, La Dolores and
Suarez.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 1843 6584 1841 6582 1841 6580 1817 6583
1825 6609 1843 6608 1843 6595 1844 6589
TIME...MOT...LOC 2054Z 277DEG 11KT 1833 6602
TWSpecial weather statement, Nov 18, 5:07 PM AST, 1 hour 34 minutes before
Comunicado Especial sobre las Condiciones del Tiempo
Servicio Nacional de Meteorologia San Juan PR
455 PM AST sabado 18 de noviembre de 2017
PRZ001-002-004-182130-
San Juan y vecindad-noreste-este interior-
455 PM AST sabado 18 de noviembre de 2017
...UNA TRONADA FUERTE AFECTARA LOS SIGUIENTES MUNICIPIOS EN PUERTO
RICO...RIO GRANDE...NAGUABO...AGUAS
BUENAS...CAROLINA...LOIZA...CAGUAS...JUNCOS...SAN LORENZO...
HUMACAO...TRUJILLO ALTO...SAN JUAN...GURABO...LAS
PIEDRAS...CANOVANAS Y GUAYNABO...
A las 454 PM AST, una tronada estaba localizada sobre Trujillo Alto,
moviendose al este a 15 mph. Vientos en exceso de 30 mph son
posibles con esta tormenta.
Lugares que pudieran ser afectadas... San Juan, Gurabo, Canovanas,
Trujillo Alto, Carolina, Juncos, Loiza, Rio Grande, Caguas, Las
Piedras, Vieques, Humacao, San Isidro, La Fermina, Campo Rico,
Celada, Santa Barbara, Bairoa, La Dolores y Suarez.
Lluvias torrenciales tambien estan ocurriendo con estas tormentas, y
podrian causar inundaciones localizdas. No intente conducir su
vehiculo a traves de carreteras inundadas.
Special weather statement, Nov 18, 5:55 PM AST, 46 minutes before
Special Weather Statement
National Weather Service San Juan PR
555 PM AST SAT NOV 18 2017
PRZ001-182230-
San Juan and Vicinity-
555 PM AST SAT NOV 18 2017
...A STRONG THUNDERSTORM WILL AFFECT SAN JUAN...GUAYNABO...BAYAMON...
TOA BAJA...CATANO AND TOA ALTA MUNICIPALITIES...
At 555 PM AST, a strong thunderstorm was located over Sabana Seca,
moving east at 10 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
San Juan, Guaynabo, Sabana Seca, Catano, Bayamon, Candelaria,
Candelaria Arenas, Campanilla, Levittown and Mucarabones.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 1847 6609 1846 6609 1839 6603 1834 6620
1843 6624 1845 6616 1847 6614 1845 6614
1843 6611 1844 6609 1846 6612 1847 6612
TIME...MOT...LOC 2155Z 257DEG 8KT 1841 6617
TWSpecial weather statement, Nov 18, 6:01 PM AST, 40 minutes before
Comunicado Especial sobre las Condiciones del Tiempo
Servicio Nacional de Meteorologia San Juan PR
555 PM AST sabado 18 de noviembre de 2017
PRZ001-182230-
San Juan y vecindad-
555 PM AST sabado 18 de noviembre de 2017
...UNA TRONADA FUERTE AFECTARA LOS SIGUIENTES MUNICIPIOS EN PUERTO
RICO...SAN JUAN...GUAYNABO...BAYAMON...
TOA BAJA...CATANO y TOA ALTA
A las 555 PM AST, una tronada estaba localizada sobre Sabana Seca, moviendose
a 10 mph. Vientos en exceso de 30 mph son posibles con esta tormenta.
Lugares que pudieran ser afectadas... San Juan, Guaynabo, Sabana
Seca, Catano, Bayamon, Candelaria, Candelaria Arenas, Campanilla,
Levittown y Mucarabones.
Lluvias torrenciales tambien estan ocurriendo con estas tormentas, y
podrian causar inundaciones localizdas. No intente conducir su
vehiculo a traves de carreteras inundadas.